MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181040
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Concomitant medical products: leonismover microcatheter.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization for pre-stentgraft at the internal iliac artery, a deltafill18 10mm x 40cm coil (dlf181040, l15924) was prepped as per the instructions for use (ifu).The coil embolization was started.After, a leonismover microcatheter (mc) was approached to the target lesion, the deltafill18 was inserted to the microcatheter as the first coil, but there was a resistance felt between the complaint coil and the mc.The resistance was felt inside the mc.The delivery wire also kinked.Therefore, the complaint product was replaced with another one.After that, the procedure was completed safely.Continuous flush on the microcatheter was not maintained.No excessive force was applied to the device.The customer states there is no additional information available.A non-sterile deltafill18 10mm x 40cm was received for analysis, the device was inspected, and it was found that the dpu is kinked at 182 cm and 186 cm from proximal.Also, it was noted protruded from introducer, no other damages or anomalies were observed during the visual analysis.Also, the marker band was found at 75 cm from hub which is within specification.The embolic coil was inspected under microscope and it was found with a stretched condition.Functional test could not be performed due to the protruded condition on the device.A manufacturing record evaluation (mre) was performed for the finished device [l15924] number, and no non-conformances related to the reported complaint condition were identified.The visual analysis of the returned sample determined that the dpu is kinked and protruded from introducer and the embolic coil was stretched.These conditions could be related with the customer complaint regarding a resistance/friction-during advancement.It appears that excessive force and/or handling applied to the device might have contributed to the event, however this cannot conclusively determine.Based on this information, the customer¿s complaint was confirmed.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following cautions: ¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re sheathing tool approximately 1 in (2¿3 cm).¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.¿ caution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ caution: if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of the embolic coil occurs when an attempt is made to retract the device while a more distal part of the embolic coil is held in position, possibly by the resistance noted in the event description.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization for pre-stentgraft at the internal iliac artery, a deltafill18 10mm x 40cm coil (dlf181040, l15924) was prepped as per the instructions for use (ifu).The coil embolization was started.After, a leonismover microcatheter (mc) was approached to the target lesion, the deltafill18 was inserted to the microcatheter as the first coil, but there was a resistance felt between the complaint coil and the mc.The resistance was felt inside the mc.The delivery wire also kinked.Therefore, the complaint product was replaced with another one.After that, the procedure was completed safely.Continuous flush on the microcatheter was not maintained.No excessive force was applied to the device.The customer states there is no additional information available.Based on the analysis of the device received, the embolic coil was found stretched.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11821355
Report Number3008114965-2021-00193
Device Sequence Number3747592
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberDLF181040
Device Catalogue NumberDLF181040
Device Lot NumberL15924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1